Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 20, 2000, 9:04 PM EDT for Bourbon County, Harrison County, Scott County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 9:04 PM EDT (01:04 UTC)
- Expired
- Sep 20, 2000, 9:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Harrison County, KY, Scott County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 9:20 PM EDT | Thunderstorm Wind 60 E | Paris, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 20, 8:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 210104 SVRSDF KYC017-097-209-210130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 904 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY EASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 930 PM EDT * AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SUNRISE TO GEORGETOWN...OR FROM 35 MILES NORTH OF LEXINGTON TO 10 MILES NORTHWEST OF LEXINGTON... MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CENTERVILLE...COLVILLE AROUND 915 PM EDT RUDDELS MILLS AROUND 925 PM EDT CLINTONVILLE...MILLERSBURG...NORTH MIDDLETOWN...PARIS AROUND 930 PM EDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM EDT, 5 hours 54 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED SEP 20 2000 THANKS ILN FOR SPECIAL 18Z SOUNDING. PRONOUNCED SPEED SHEAR SHOWN ON 18Z ILN SOUNDING DATA FM SFC-H85. MEANWHILE...WATER VAPOR IMAGERY SHOWING STG S/W IN NW MO...MODELED TO REACH FM THE CNTRL LKS THRU THE OH VLY TNGT. RGT ENRANCE RGN OF JET THIS EVNG SHUD ENHANCE DIFFLUENCE ACR RGN THIS EVNG...HELPG TO PUMP UP VERTICAL MOTION FIELDS. WUD EXPECT CONVG AHD OF APRCHG CDFNT... IN CONJUNCTION WITH APRCHG S/W ... TO ALLOW RATHER SIG SQUALL LINE POTENTIAL TO MOVE ACRS OUR FORECAST AREA (FA) THIS EVNG...FOLLOWED BY STATIFORM RAIN/EMBEDDED THUNDERSTORMS. RUNNING UP LCL MESO STATS...SEEMS LIKE RATHER DECENT LIKELIHOOD OF WND DAMAGE EVNT SPCLY NRN 1/2 OF FA. STRAIGHT LINE HODOGRAPH FM ILN ALSO IMPLIES PSBL RGT TURNERS AND ISO TORNADOES ERY ON AS WELL. OTHERWISE BUBBLE HIGH PRESSURE TO FOLLOW ON THU...WITH QUIET WX THEN. WEAK ISENTROPIC LFTG PTN THEN COMMENCING THU NITE AND FRI WITH CHC SHWRS...AS MOISTURE COLLECTING ALNG GULF COAST LFTS NWWD. .SDF...NONE. STUREY
In the hours before
Local storm report, Sep 20, 7:51 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM VERTREES KY WIND DAMAGE
09/20/00 HARDIN REPORTED BY PUBLIC.
NUMEROUS TREES DOWN.Local storm report, Sep 20, 8:03 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM BROOKS KY 55 MPH TSTM GUST
09/20/00 BULLITT REPORTED BY HAM RADIO
OPERATOR. ESTIMATED
WIND. TREES DOWN.Local storm report, Sep 20, 8:23 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM LOUISVILLE KY WIND DAMAGE
09/20/00 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT. NUMEROUS
REPORTS OF TREES AND
POWER LINES DOWN.
SIMILAR DAMAGE IN
EASTERN BULLITT COUNTY.Local storm report, Sep 20, 8:42 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM BEDFORD KY WIND DAMAGE
09/20/00 TRIMBLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN COUNTYWIDE.
TREES ALSO REPORTED
DOWN IN HENRY COUNTY.Local storm report, Sep 20, 8:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM TAYLORSVILLE KY WIND DAMAGE
09/20/00 SPENCER REPORTED BY EMERGENCY
MANAGEMENT. REPORTED
TREES DOWN ALONG
HIGHWAY 1060 NEAR THE
BULLITT COUNTY LINE.Local storm report, Sep 20, 9:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM SHELBYVILLE KY WIND DAMAGE
09/20/00 SHELBY TREES DOWN ACROSS ROAD
AND ACROSS POWER LINES.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:02 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 43 min |
| Sep 20, 8:26 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 24 min |
| Sep 20, 8:47 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 18 min |
| Sep 20, 9:08 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 37 min |
| Sep 20, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 47 min |
| Sep 20, 9:15 PM EDT | Severe Thunderstorm Warning | LMK | Boyle | 20 min |
| Sep 20, 9:18 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 27 min |
| Sep 20, 9:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 27 min |
| Sep 20, 9:47 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 33 min |
| Sep 20, 9:52 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.